Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 5, 2005, 1:32 PM CDT for Lake of the Woods County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2005, 1:32 PM CDT (18:32 UTC)
- Expired
- May 5, 2005, 2:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Lake of the Woods County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 051832 SVRFGF MNC077-051915- /O.NEW.KFGF.SV.W.0008.050505T1832Z-050505T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 132 PM CDT THU MAY 5 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 215 PM CDT. * AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZEHAIL. THE STORM WAS LOCATED 4 MILES SOUTH OF PITT...OR 48 MILES EAST OF ROSEAU...MOVING TO THE NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAUDETTE AT 140 PM CLEMENTSON AT 150 PM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4869 9497 4849 9478 4887 9368 4911 9387 $$ DK
2 follow-up statements
000
WWUS53 KFGF 051844
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
142 PM CDT THU MAY 5 2005
MNC077-051915-
/O.CON.KFGF.SV.W.0008.000000T0000Z-050505T1915Z/
LAKE OF THE WOODS MN-
142 PM CDT THU MAY 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CDT FOR EAST
CENTRAL LAKE OF THE WOODS COUNTY...
AT 140 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT
PRODUCED NICKEL SIZE HAIL IN BAUDETTE AT 138 PM. THE STORM WAS
LOCATED 7 MILES NORTH OF CARP...OR 51 MILES EAST OF ROSEAU...MOVING
TO THE EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF CARP AND 8 MILES SOUTH OF PITT BY 140 PM CDT...
BAUDETTE BY 155 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4869 9498 4844 9480 4855 9446 4871 9453
4873 9473
$$
DK000
WWUS53 KFGF 051915
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
215 PM CDT THU MAY 5 2005
MNC077-051925-
/O.EXP.KFGF.SV.W.0008.000000T0000Z-050505T1915Z/
LAKE OF THE WOODS MN-
215 PM CDT THU MAY 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE OF THE WOODS
COUNTY EXPIRED AT 215 PM CDT...
DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND THE
WARNING WAS ALLOWED TO EXPIRE AT 215 PM CDT. THUNDERSTORMS ARE
POSSIBLE OVER LAKE OF THE WOODS COUNTY THROUGH 4 PM...AND SOME MAY
PRODUCE PEA SIZE HAIL AND BRIEF HEAVY RAIN.
LAT...LON 4869 9498 4844 9480 4855 9446 4871 9453
4873 9473
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:40 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 5, 9:40 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 940 AM CDT THU MAY 5 2005 FORECAST CHALLENGE CONCERNS PCPN CHANCES AND TEMPERATURES. MID LEVEL WAVE OVER INTERNATIONAL BORDER AREA TO SHIFT EAST ACROSS FA THIS AFTERNOON. ASSOCIATED SURFACE BOUNDARY FROM NORTHERN VALLEY WSW TO NEAR JMS TO BE ORIENTED BY RUC FROM LAKE OF THE WOODS TO KBWP BY LATE AFTERNOON. BAND OF SHRA AHEAD OF FRONT FROM NW MN TO FAR SE ND REACHING GROUND AND WILL ADD FOR REMAINDER OF MORNING. AIRMASS MODESTLY UNSTABLE AND WITH ENOUGH BREAKS DIURNAL HEATING SHOULD BE ABLE TO SUPPORT SCT T DURING AFTERNOON. BEHIND FROPA EXPECT QUITE A BIT OF SOLAR AS COLUMN DRIES AND SUPPORTED BY CURRENT SATELLITE TRENDS. CURRENT TEMPERATURES SEEM OK WITH ONLY MINOR ADJUSTMENTS PLANNED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, May 5, 6:14 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 614 AM CDT THU MAY 5 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051400- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 614 AM CDT THU MAY 5 2005 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST NORTH DAKOTA AND ADJACENT PARTS OF WEST CENTRAL MINNESOTA ON SATURDAY AND SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. ALSO SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER WEST CENTRAL MINNESOTA AND ADJACENT PARTS OF NORTHWEST MINNESOTA. THE STORMS WOULD MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:59 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 46 min |
| May 5, 3:25 PM CDT | Tornado Warning | FGF | Lake of the Woods | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.